Floating stools

For the last year every bowel movement has floated this seems so strange I take 75 Lego have had itchy skin mainly at night more intense on the top of my arms i was found to be hypo in Feb this year after being ill due to hypo I allso have had hair lose hope someone can help to find out why I told dr g p she said it was probably due to eating to much fat that's not the case

14 Replies

  • The gut flora can change with diet or medication. Provided you are not suffering diarrhoea then floating stools are healthier. The itchy skin could be a minor allergy or food intolerance, you would just have to try and find out what by a process of elimination. I'd avoid any drastic changes in diet, it's obviously something minor.

    PS Please stop eating 75 Lego daily, they are painful to pass and the kids will wonder where their toys are disappearing to. ;-)

  • Lego in shoes is particularly nasty too. ;)

  • Floaters are due to gas. Not fat. It's not a problem except for flushing.

  • Another doctor who is not reassuring - any excuse - but gabkad has given you assurance.

    75mcg is not too high a dose of levothyroxine and itchiness can be caused by a reaction to fillers/binders in the levothyroxine.

    Try taking an anti-histamine 1 hour before levothyroxine and if it is helpful, ask your chemist to change the levo you're taking to another which might help.

    When your next blood test is due make the appointment as early as possible, fast (you can drink water) leave about 24 hours between your last dose of levo and the blood test. This procedure can help keep the TSH higher as it reduces during the day and the doctors only dose according to the TSH and appear not to take notice of any symptoms we may have. This might avoid the doctor adjusting dose of levo willy/nilly according to the TSH which isn't a good idea for the patient.

    Always get a print-out of your blood test results with the ranges for your own records and so that you can put them on a new post for members' comments. If GP hasn't tested Vitamin B12, Vit D, iron, ferritin and folate ask for these too as we are usually deficient.

    Taking Vitamin C with levo can help the conversion of T4 (levo) into T3 which is the only active hormone which is required in all of our receptor cells. Take levo first thing on an empty stomach with a full glass of water and wait about an hour before eating. Some foods interfere with the uptake of levo.

    The purpose of taking levo is to alleviate all clinical symptoms but sometimes we do develop more, unfortunately. We have to read and learn so that we can and do get better.

    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • Thank you all xx

  • Floating stools can be a symptom of coeliac disease. Check it out....

  • I don't know if your itchy skin coincided with starting levothyroxine. If it did you can try taking a double dose of levothyroxine on alternate days to see if your itchy skin only occurs when you are taking the levothyroxine. If this is so you can ask your doctor to try other brands. Levothyroxine has a seven day half life so you will have very minor variations in hormone level which you will not notice.

  • Could very well be you are Coeliac or you are intolerant to gluten and or wheat

  • Thank you I will go gluten free as a lot of people on this forum do better without it 👍

  • Floaters may be due to too much fat in your stools but it does NOT mean that you are eating too much fat. It could be that you are unable to digest the fat adequately. I don't know much about celiac disease but I see that it has been mentioned. Perhaps this could be the reason for too much fat in your stools.

    It can sometimes be an indication of hyperthyroidism however 75mcg levo isn't a lot and you would likely have other symptoms if this were the case.

  • Hi If also smelly , usually pancreatitis see a hepatologist for diagnosis.


  • You should get your liver checked as itching can be a sign of liver disease

  • It's funny because I've been told by alternative practioners that floating stools is the ideal consistency!

  • If you are having hair loss I recommend that you get your ferritin level checked. Low ferritin gives tiredness, achey muscles and hair loss. Do not accept "within range" if the test is low. Ask for iron supplements until you get to mid range. If you cannot increase ferritin levels ask for Coeliac test as low vitamins and low minerals are a symptom.

    This is how I found out that I have coeliac as well as Hashi

    NB you mentioned going gluten free. I would request these tests before going GF as the blood test only works if you have been eating gluten regularly. Take a look at the Gluten Free Geurillas forum for more help

You may also like...